MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G56572
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear biohazard bag.A lot number was not provided with the returned device.Our evaluation of the product said to be involved could not confirm the report as it was described.Not all components were included in the return, neither catheter was returned, therefore a complete evaluation was not possible.The device was returned with the on/off switch in the "on" position.The red activation knob was disengaged in the handle indicating deactivation of the carbon dioxide (co2) cartridge.Powder was observed within the device nozzle, on the outside of the device, and within return packaging.The co2 cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was present and in the correct orientation (slits facing the red activation knob).When tested with a new co2 cartridge and activation knob the device sprayed as intended.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report because the device sprayed as intended when tested with a new co2 cartridge and activation knob.The root cause for the report of unable to spray is unknown.We could not conduct a complete investigation due to the condition of the returned device said to be involved.The alleged kinked catheter was not returned for evaluation.This limits our ability to conclusively determine a cause.The build up of pressure within the system due to repeated button compressions is the likely cause for the release of powder following unkinking of the catheter with the valve in the "on"/"open" position.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic hemostasis procedure for a bleed in the diverticulum, the physician used a cook hemospray endoscopic hemostat.It was reported that while applying the powder, the powder would not come out.A kink was noted in the catheter, and the medical staff unkinked it.Then at the luer lock there was a big poof of powder, and the device ran out of co2 [unable to spray - subject of report].The second catheter was not used; the procedure was completed with another of the same device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key25354681
Report Number1037905-2026-00255
Device Sequence Number21496404
Product Code QAU
UDI-Device Identifier00827002565722
UDI-Public(01)00827002565722(17)281030(10)W4982709
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K200972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56572
Device Catalogue NumberHEMO-7
Device Lot NumberW4982709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown